MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK 11MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER ORTHOPAEDICS-CORK 11MM X 6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48954116
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; lumbar cage fractured in half insitu at l5-s1.As a result, patient was brought back for revision alif surgery.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, material analysis, risk assessment.Result: the customer reported event was recognized post-op, during a patient's office visit due to experienced pain and was confirmed via x-ray image.However, it cannot be determined if the fracture was initiated intra-op or post-op.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Materials analysis has been performed on the returned cage fractured pieces.The ductile fracture morphology indicates that the fracture is likely due to overloading, not related to manufacturing defects.The root cause of the reported cage fracture cannot be determined conclusively due to the lack of information including: pre-op x-rays and mri; immediate post-op x-rays; follow-up x-rays; pre-op history and physical report of the patient and operation notes.
 
Event or Problem Description

Brand Name
11MM X 6DEG X 9MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
MDR Report Key7049713
Report Number3004024955-2017-00039
Device Sequence Number1423386
Product Code MAX
UDI-Device Identifier07613327117981
UDI-Public(01)07613327117981
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48954116
Device Catalogue Number48954116
Device Lot NumberAHL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;